MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS POLYGLACTIN 910 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS POLYGLACTIN 910 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP517H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 investigation findings: c22 - photo review.H3 investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows an opened foil with product code vcp517, lot number 1052sc, expiration date 2029-11-30.In a second image, a winding former of the same product code and lot with the suture in several sections and separated from the needle.As the device was not returned, an analysis investigation could not be performed.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During the procedure, it was found that the suture was breaking in the package.By the suture was crack like a solid material in several parts.There were no adverse patient consequences reported.

Brand Name
VICRYL PLUS POLYGLACTIN 910 SUTURE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25580209
Report Number2210968-2026-06531
Device Sequence Number15719576
Product Code GAM
UDI-Device Identifier10705031054028
UDI-Public(01)10705031054028(17)291130(10)1052SC
Combination Product (Y/N)Y
Initial Reporter CountryTH
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP517H
Device Lot Number1052SC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2026
Initial Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown